Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 20, 2010, 10:56 PM CST for 4 counties in Mississippi. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 20, 2010, 10:56 PM CST (04:56 UTC)
- Expired
- Jan 21, 2010, 3:30 AM CST
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Claiborne County, MS, Hinds County, MS, Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 11:25 PM CST | FLASH FLOOD | Edwards, MS | HIGHWAY 80 FLOODED NEAR EDWARDS |
| Jan 20, 11:25 PM CST | FLASH FLOOD | Raymond, MS | HWY 467 FLOODED NEAR RAYMOND |
| Jan 21, 1:20 AM CST | FLASH FLOOD | Bolton, MS | NUMEROUS STEETS IN TOWN OF BOLTON INUNDATED WITH WATER. |
| Jan 21, 2:30 AM CST | FLASH FLOOD | 3 N Bolton, MS | MOST OF BOLTON-BROWNSVILLE RD IS FLOODED...A FEW OTHER RDS AROUND THE AREA HAVE WATER COVERING THEM AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1838 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
240
WGUS54 KJAN 210456
FFWJAN
MSC021-049-089-163-210800-
/O.NEW.KJAN.FF.W.0008.100121T0456Z-100121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CST WED JAN 20 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF CLINTON...
SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
SOUTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 200 AM CST
* AT 1053 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING EAST FROM THE
MISSISSIPPI RIVER INTO THE WARNED AREA. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN
THE PAST SIX HOURS IN SEVERAL LOCATIONS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANNANDALE...PHOENIX...BROWNSVILLE...POCAHONTAS...FLORA AND BOLTON
VERY HEAVY RAINFALL AGAIN OCCUR OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3213 9090 3213 9086 3216 9084 3215 9080
3217 9076 3218 9078 3226 9071 3235 9070
3236 9063 3245 9059 3248 9060 3253 9055
3255 9064 3260 9065 3270 9049 3270 9028
3254 9013 3205 9057 3210 9092
$$
BYB2 follow-up statements
902
WGUS74 KJAN 210717
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
117 AM CST THU JAN 21 2010
MSC021-049-089-163-210800-
/O.CON.KJAN.FF.W.0008.000000T0000Z-100121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAIBORNE MS-HINDS MS-MADISON MS-YAZOO MS-
117 AM CST THU JAN 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CST FOR SOUTH
CENTRAL YAZOO...SOUTHWESTERN MADISON...HINDS AND NORTHEASTERN
CLAIBORNE COUNTIES...
AT 115 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THE POTENTIAL FOR HEAVY RAIN OVER THE NEXT HOUR AS
ADDITIONAL THUNDERSTORMS MOVE BACK INTO THE WARNED AREA FROM THE
WEST. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS OVER MUCH OF THE
WARNED AREA.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANNANDALE...PHOENIX...BROWNSVILLE...POCAHONTAS...FLORA AND BOLTON
HEAVY RAINFALL WILL CONTINUE OVER PORTIONS OF THE WARNED AREA FOR
THE NEXT TWO HOURS...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3213 9090 3213 9086 3216 9084 3215 9080
3217 9076 3218 9078 3226 9071 3235 9070
3236 9063 3245 9059 3248 9060 3253 9055
3255 9064 3260 9065 3270 9049 3270 9028
3254 9013 3205 9057 3210 9092
$$
BYB681
WGUS54 KJAN 210749
FFWJAN
MSC021-049-089-163-210930-
/O.EXT.KJAN.FF.W.0008.000000T0000Z-100121T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
149 AM CST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF CLINTON...
SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
SOUTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 330 AM CST
* AT 120 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
NUMEROUS STREETS IN THE TOWN OF BOLTON INUNDATED WITH WATER. RADAR
ESTIMATES ON THE ORDER OF 2 TO 4 INCHES OF RAIN HAVE FALLEN WITHIN
THE WARNED AREA IN THE SPAN OF THE LAST SEVERAL HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANNANDALE...PHOENIX...BROWNSVILLE...POCAHONTAS...FLORA AND BOLTON
VERY HEAVY RAINFALL WILL CONTINUE OVER PORTIONS OF THE WARNED AREA
FOR THE NEXT HOUR WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3213 9090 3213 9086 3216 9084 3215 9080
3217 9076 3218 9078 3226 9071 3235 9070
3236 9063 3245 9059 3248 9060 3253 9055
3255 9064 3260 9065 3270 9049 3270 9028
3254 9013 3205 9057 3210 9092
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 20, 10:00 PM CST, 56 minutes earlier.
Area forecast discussion, Jan 20, 10:00 PM CST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1000 PM CST WED JAN 20 2010 ...SEVERE STORMS AND FLASH FLOOD RISKS CONTINUE TONIGHT... .UPDATE...A QUICK UPDATE WAS MADE TO TWEAK TEMPERATURES THAT WERE RUNNING A LITTLE TOO COOL IN THE NORTHEAST BUT THE FORECAST REMAINS ON TRACK WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING CONTINUING. FORECAST WAS ALSO UPDATED FOR THE LATEST TORNADO WATCH. WATER VAPOR IMAGERY/RUC ANALYSIS HAS THE UPPER LEVEL LOW OVER THE TEXAS PANHANDLE WITH THE DRY PUNCH MOVING EAST OVER THE RED RIVER VALLEY. THIS IMPULSE WAS HELPING DEEPEN THE SURFACE LOW THAT WAS ANALYZED OVER SOUTHERN OKLAHOMA. MODELS STILL AGREE THAT THE SURFACE AND UPPER LEVEL LOWS WILL TRACK EAST NORTHEAST TONIGHT AND BRING ANOTHER ROUND OF STORMS TO OUR AREA. LARGE HAIL...DAMAGING WINDS...TORNADOES AND HEAVY RAINFALL WILL BE POSSIBLE OVER OUR CWA TONIGHT. DRIER AIR WILL MOVE INTO OUR SOUTHWEST ZONES AFTER MIDNIGHT AND BEGIN TO DECREASE THE ACTIVITY. /22/ && .AVIATION...ALTHOUGH THERE WAS ONLY ISOLATED SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF EASTERN MISSISSIPPI AT MID EVENING... THUNDERSTORM COVERAGE WILL INCREASE FROM THE WEST THROUGH 07Z BEFORE STARTING TO DECREASE FORM THE WEST. CEILINGS WILL BE REDUCED AND VISIBILITY LIKELY AS WELL IN HEAVIER DOWNPOURS WITH WIDESPREAD IFR TO LOCAL LIFR CATEGORIES EXPECTED. MANY OF THE STORMS WILL HAVE GUSTY WINDS...HAIL AND HEAVY DOWNPOURS WITH THEM TONIGHT. A FEW TORNADOES WILL ALSO BE POSSIBLE. OVERALL...NOT A GOOD NIGHT TIME FOR FLYING. CONDITIONS SHOULD IMPROVE TO VFR ON THURSDAY AS DRIER AIR MOVES INTO THE REGION WITH VFR PREVAILING THROUGH THURSDAY EVENING. /22/ && .PREV DISCUSSION... /ISSUED 412 PM CST WED JAN 20 2010/ ..SEVERE STORMS AND FLASH FLOOD RISKS STARTING TO MATERIALIZE FOR FOR THE OVERNIGHT... DISCUSSION...REFER TO LATEST SPC WW. A VERY DISTINCT AND NEGATIVELY TILTED MID LEVEL SHORTWAVE ROTATING EWD INTO CENTRAL TX AND HELPING TO ADD UVV TO THE MIX OF ADEQUATE INSTABILITY(8C 7-500MB LAPSE RATES) AND SHEAR GETTING ALIGNED ACROSS THE LOWER MS VALLEY. OUR POWERFUL 160KT 200MB JET CORE NOSING THROUGH SRN TX TOWARD THE GULF COAST AND WILL ONLY SERVE TO INCREASE DIFFLUENCE ALOFT IN THE LEFT EXIT REGION. AS A RESULT... EXPECT A RAPID INCREASE IN SHRA/TSRA COVERAGE THROUGH THE EVENING HOURS WITH THE MOST INTENSE CELLS REGENERATING OVER THE SWRN CWFA AND MOVING NEWD. WHILE LOCALLY HEAVY RAINFALL LIKELY JUST ABOUT EVERYWHERE...AM KEEPING THE FFA IN PLACE WHERE ANTECEDENT CONDITIONS MOST RIPE FOR FLASH FLOODING. SOME LOCALIZED FFW EASILY POSSIBLE OUTSIDE THE BOX HOWEVER. WHILE QPF MAY BE INDICATING A LITTLE LOWER THAN PREVIOUS FORECASTS...IT STILL LOOKS LIKE AN AREA ACROSS CENTRAL MS/NERN LA COULD GET UP TO 5 INCHES OF RAINFALL WITH THIS EVENT... IN LIGHT OF THE 275% NORMAL PWATS AND EFFICIENT RAINFALL PRODUCTION BEING OBSERVED IN PLACES THIS AFTERNOON. ALSO IN THE MIX TONIGHT...A DEEPENING SURFACE LOW(999MB) IN NRN TX THAT IS PROGGED TO CROSS SWRN AR AS 995MB BY 06Z ON LATEST RUC AND MOVE THROUGH CENTRAL/ERN AR EARLY THURSDAY MORNING. THIS LOW CREATES A MORE FAVORABLE 0-1KM SHEAR PROFILE OVERNIGHT ACROSS OUR CENTRAL AND SRN COUNTIES AND SHOULD RESULT IN A FEW NOCTURNAL TORNADOES...NOT THAT UNCOMMON FOR PAST COOL SEASON SEVERE EPISODES. OUR BEST ESTIMATE USING THE LOCAL WRF RUNS INDICATES BEST COMBINATION OF SHEAR/INSTABILITY FOR AN AXIS FROM PORT GIBSON TO RALEIGH TO MERIDIAN SWD ABOUT 00-07Z. THEN...A DRY MID LEVEL PUNCH(50KTS AT 700MB) ARRIVES FROM THE W LATE TONIGHT RIGHT ALONG I-20 BRINGING A SHARP END TO THE CONVECTION AS THE UPPER JET SHIFTS OVERHEAD AND PUSHES BEST DIVERGENT ZONE INTO AL. A MODERATELY STRONG WLY LOW LEVEL FLOW SHOULD PROVIDE A DECENT DAY THURSDAY WITH SKIES BECOMING PARTLY TO MOSTLY SUNNY BEFORE MIDDAY. SOMEWHAT COOLER AIR SETTLES IN FOR THURSDAY NIGHT WITH DIMINISHING WINDS AND CONTINUED DRYING OUT. HAVE OPTED TO STAY ABOVE MAV MOS FOR MAX TEMPS AND HAVE TAKEN A BLEND OF MET/MAV FOR OVERNIGHT LOWS THROUGH FRIDAY./40/ LONGER TERM(FRIDAY THROUGH NEXT WEDNESDAY)...A WEAK MID-UPPER LEVEL RIDGE BUILDS EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY FOR FRIDAY AHEAD OF LARGER AND MORE SUBSTANTIAL LONGWAVE TROUGH MOVING INTO THE CENTRAL PLAINS FOR THE WEEKEND. OUR RAIN CHANCES WILL BEGIN TO INCREASE SATURDAY AFTERNOON. THIS UPPER LEVEL TROUGH WILL SEND SEVERAL DISTURBANCES ROTATING EAST AND ENCOMPASSING MUCH OF THE MS VALLEY SATURDAY NIGHT/SUNDAY. THIS TROUGH WILL FORCE A SURFACE LOW PRESSURE SYSTEM TO SHIFT EAST NORTHEAST ACROSS THE CENTRAL PLAINS AND UP TOWARDS THE GREAT LAKES REGION...WHILE DRAGGING A COLD FRONT INTO AND THROUGH OUR CWFA SATURDAY NIGHT. THIS WILL BRING SHOWERS...ALONG WITH SOME THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS TIME. MODELS DO CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG DEEP LAYER WIND SHEAR...70-90 KNOTS OF 0-6KM...ALONG AND AHEAD OF THIS SYSTEM SATURDAY NIGHT INTO EARLY SUNDAY MORNING. BECAUSE OF THIS I'LL CONTINUE TO MENTION THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS OVER THE FORECAST AREA IN THE HWO. RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE. HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH WEDNESDAY. A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION THROUGH MID-WEEK. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 58 73 44 64 / 100 13 5 2 MERIDIAN 57 74 44 66 / 100 34 10 2 VICKSBURG 57 72 42 65 / 100 10 2 3 HATTIESBURG 59 77 44 69 / 100 26 4 2 NATCHEZ 58 71 42 66 / 99 8 2 4 GREENVILLE 56 69 44 61 / 99 16 6 3 GREENWOOD 59 69 44 63 / 99 21 10 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR MSZ018-019-025>052. LA...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR LAZ007>009-015-016- 023-025. AR...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR ARZ074-075. && 22/28/19
Hazardous weather outlook, Jan 20, 8:05 PM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 805 PM CST WED JAN 20 2010 LAZ024-026-MSZ053>066-072>074-220215- CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS... TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL WILL AVERAGE BETWEEN ONE AND TWO INCHES WITH LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE IS ALSO THE POSSIBILITY FOR FLASH FLOODING. THE MAIN TIME PERIOD FOR THIS ACTIVITY WILL BE FROM LATE EVENING THROUGH EARLY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>037-040>052-220215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS...TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL WILL AVERAGE BETWEEN TWO AND THREE INCHES WITH LOCALLY HEAVY RAINFALL OF THREE TO FIVE INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE IS ALSO THE POSSIBILITY FOR FLASH FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. MSZ018-019-025>033-038-039-220215- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE THIS EVENING THROUGH MUCH OF TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM LARGE HAIL UP TO THE SIZE OF GOLFBALLS BUT DAMAGING WIND GUSTS AND TORNADOES WILL ALSO BE POSSIBLE. RAINFALL WILL AVERAGE AROUND TWO TO THREE INCHES WITH LOCALLY HEAVY RAINFALL OF UP TO FIVE INCHES POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, Jan 20, 10:31 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 1 S VICKSBURG 32.31N 90.87W
01/20/2010 WARREN MS AMATEUR RADIO
STREET FLOODING OCCURRING IN MARCUS BOTTOM AREA
&&Local storm report, Jan 20, 10:39 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1039 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS LAW ENFORCEMENT
EXTENSIVE FLOODING OF STREETS AND ROADS IN VICKSBURG. PEA
SIZED HAIL ALSO BEING REPORTED.
&&Local storm report, Jan 20, 10:43 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1043 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS LAW ENFORCEMENT
EXTENSIVE STREET FLOODING IN VICKSBURG WITH NUMEROUS
STREETS FLOODING INCLUDING PEMBERTON BLVD...VETO
ROAD...AND SOUTH MADISON. SOME WATER GETTING INTO THE
POLICE DEPARTMENT BUILDING. REPORT RELAYED BY AMATEUR
RADIO VIA NWSCHAT.
&&Local storm report, Jan 20, 10:52 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS LAW ENFORCEMENT
3 FEET OF WATER ACROSS CLAY STREET AT THE I-20 EXIT
&&Special weather statement, Jan 20, 10:52 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1052 PM CST WED JAN 20 2010 MSZ048-053-210520- CLAIBORNE MS-HINDS MS- 1052 PM CST WED JAN 20 2010 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER NORTHERN CLAIBORNE COUNTY AT 1050 PM CST...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STORMS WILL MOVE INTO WESTERN HINDS COUNTY BY 11 PM. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM HAS THE POTENTIAL TO INTENSIFY AND COULD BECOME SEVERE OVER THE NEXT 30 MINUTES. PEOPLE IN WESTERN HINDS AND NORTHEASTERN CLAIBORNE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jan 20, 10:54 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1054 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS LAW ENFORCEMENT
WATER ENTERING A NUMBER OF HOUSES. NUMEROUS CARS HAVE
STALLED OUT ON FLOODED STREETS.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 6:03 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 57 min |
| Jan 20, 6:04 PM CST | Flash Flood Warning | JAN | Madison, Yazoo | 61 min |
| Jan 20, 6:30 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 33 min |
| Jan 20, 8:04 PM CST | Flash Flood Warning | JAN | Neshoba | 116 min |
| Jan 20, 8:05 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 22 min |
| Jan 20, 8:08 PM CST | Flash Flood Warning | JAN | Clarke | 3 hr |
| Jan 20, 8:22 PM CST | Flash Flood Warning | JAN | Lamar | 3 hr |
| Jan 20, 8:33 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 28 min |
| Jan 20, 9:28 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 3 hr |
| Jan 20, 9:46 PM CST | Flash Flood Warning | JAN | Claiborne, Issaquena, Warren | 4 hr |
| Jan 20, 10:00 PM CST | Severe Thunderstorm Warning | JAN | Warren | 60 min |
| Jan 20, 11:01 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds | 44 min |
| Jan 20, 11:23 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| Jan 20, 11:35 PM CST | Tornado Warning | JAN | Hinds, Rankin | 25 min |
| Jan 20, 11:46 PM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 119 min |
| Jan 20, 11:55 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 4 hr |
| Jan 21, 12:32 AM CST | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Jan 21, 12:40 AM CST | Tornado Warning | JAN | Copiah | 37 min |
| Jan 21, 12:55 AM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Rankin, Simpson | 109 min |
| Jan 21, 1:23 AM CST | Tornado Warning | JAN | Copiah, Simpson | 35 min |
| Jan 21, 1:52 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 34 min |
| Jan 21, 2:11 AM CST | Areal Flood Warning | JAN | Claiborne, Warren | 3 hr |
| Jan 21, 3:27 AM CST | Areal Flood Warning | JAN | Claiborne, Hinds, Madison | 3 hr |
| Jan 21, 4:49 AM CST | Lake Wind Advisory | JAN | Bolivar, Grenada, Humphreys, Issaquena, Leflore, Madison and 4 more | 11 hr |
| Jan 21, 6:56 AM CST | River Flood Warning | JAN | Leake | 60 hr |
| Jan 21, 7:01 AM CST | River Flood Warning | JAN | Neshoba | 8 days |
| Jan 21, 10:10 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Jan 21, 10:10 AM CST | River Flood Warning | JAN | Leake | 12 days |
| Jan 21, 10:57 AM CST | Flash Flood Warning | JAN | Jones | 12 hr |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.